Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 260, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Dec 22, 2013, 2:53 AM EST for 9 counties in Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2013, 2:53 AM EST (07:53 UTC)
- Expired
- Dec 22, 2013, 3:30 AM EST
- In force
- 37 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Indiana County, PA, Jefferson County, PA, Lawrence County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 75 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 22, 1:36 AM EST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 7.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 498 m²/s²
- 0-3 km storm-relative helicity
- 527 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 1:40 AM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Dec 22, 1:40 AM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 140 AM EST SUN DEC 22 2013 .SYNOPSIS... PASSAGE OF A COLD FRONT WILL SPREAD MORE RAIN OVER THE REGION THIS MORNING AND BRING A RETURN OF MORE SEASONABLE WEATHER. && .NEAR TERM /THROUGH TODAY/... UPDATE ISSUED FOR SEVERE THUNDERSTORM WATCH WHICH WILL CONSIST OF SHALLOW CONVECTION WITH DAMAGING WIND GUSTS. RAPIDLY PROGRESSING LOW PRES WL MOVE OVR THE GREAT LAKES THIS MRNG AND DRAG THE RAIN FOCUSING FRONT ACRS THE UPR OHIO REGION. ONLY CHANGES NEEDED TO THE FORECAST WERE TWEAKS TO TIMING AND WINDS. THE FLOOD WATCH CONTS...AND SHALLOW CONVECTION WL CONT TO BE MONITORED FOR GUSTS. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... COLD FRONT WILL BE EAST OF OUR AREA BY TNGT AND PCPN CHCS WL RAPIDLY DIMINISH. THE NXT CONCERN WL BE DEEP MID TROF AND ASSOCIATED COLD POOL PROGGED FOR A MONDAY NGT ENCROACHMENT...AND TUES PASSAGE OVR THE REGION. SNOW SHWR CHCS WL THUS BE ON THE INCRS...WITH BTR CHC ON TUE WITH PASSAGE OF THE TROF AXIS...AND IN THE COLD FLOW IN ITS WAKE. PROGRESSION OF THE SHRTWV AND RAPID SBSDNC ONSET SHOULD DROP INVERSION AND LIMIT ACCUMULATION POTENTIAL...BUT ANY SNOW THAT DOES ACCUMULATE...ESPECIALLY FM PIT N AND EWD...WL STAY FOR CHRISTMAS GIVEN THE COLD TEMPS. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... BLDG HIGH PRES SHOULD END ANY SNOW SHWRS TUE EVE...WITH DRY WEATHER CONTG WED. A WK CLIPPER IS PROGGED FOR THU...THOUGH TIMING AND STRENGTH DIFFERENCES IN THE MDLS PRECLUDE MORE THAN A SLGT CHC MENTION FOR SNOW SHWRS ATTM. BLDG HIGH PRES IS EXPD AGAIN BY THE END OF THE WK. OVERALL...TEMPS SHOULD AVG BLO SEASONAL LVLS THRU THE PD. && .AVIATION /07Z SUNDAY THROUGH THURSDAY/... CONDS WL DETERIORATE TO MVFR AND OCNL IFR AS GUSTY SHWRS ASSOCIATED WITH A CDFNT MOVE ACRS THE RGN. A LLVL JET WL MAINTAIN THE LLVL WND SHEAR THREAT INTO SUN MRNG AS WELL. AFT FROPA EXP MVFR CIGS TO LINGER INTO SUN BEFORE SOME IMPROVEMENT TO LOW END VFR. GUSTY SW WNDS WL DVLP AFT FROPA BEFORE DCRG TWD EVE. .OUTLOOK.../MONDAY THROUGH THURSDAY/... OCNL RSTRNS ARE PSBL THRU TUEN ESP N OF PIT AS AN UPR LVL TROF MOVES ACRS THE GT LKS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...FLOOD WATCH THROUGH THIS AFTERNOON FOR OHZ039>041-048-057. PA...FLOOD WATCH THROUGH THIS AFTERNOON FOR PAZ007>009-013. WV...NONE. &&
Hazardous weather outlook, Dec 22, 1:40 AM EST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 140 AM EST SUN DEC 22 2013 OHZ039>041-048-057-PAZ007>009-013-230645- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-MUSKINGUM-MERCER-VENANGO- FOREST-LAWRENCE- 140 AM EST SUN DEC 22 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH 589 IN EFFECT UNTIL 7 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-OHZ049-050-058-059-068-069-PAZ014>016-020>023-029-031-073>076- WVZ001>004-012-021>023-041-230645- GARRETT-HARRISON-JEFFERSON OH-GUERNSEY-BELMONT-NOBLE-MONROE-BUTLER- CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 140 AM EST SUN DEC 22 2013 ...SEVERE THUNDERSTORM WATCH 589 IN EFFECT UNTIL 7 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 22, 1:36 AM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
136 AM EST SUN DEC 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 AM TSTM WND DMG ZANESVILLE 39.95N 82.01W
12/22/2013 MUSKINGUM OH PUBLIC
SHINGLES BLOWN OFF ROOF AND CHIMNEY BLOWN DOWN.
&&
EVENT NUMBER PBZ1303636
07Local storm report, Dec 22, 1:52 AM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
152 AM EST SUN DEC 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 AM TSTM WND DMG CAMBRIDGE 40.02N 81.59W
12/22/2013 GUERNSEY OH LAW ENFORCEMENT
TREES DOWN...SCATTERED AROUND COUNTY
&&
EVENT NUMBER PBZ1303637
15Local storm report, Dec 22, 2:06 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
206 AM EST SUN DEC 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG TUSCARAWAS 40.40N 81.40W
12/22/2013 TUSCARAWAS OH LAW ENFORCEMENT
SCATTERED TREES DOWN...INCLUDING 5 LARGE ONES
&&
EVENT NUMBER PBZ1303638
15Local storm report, Dec 22, 2:18 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
218 AM EST SUN DEC 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 AM TSTM WND DMG BELMONT 40.03N 81.04W
12/22/2013 BELMONT OH LAW ENFORCEMENT
TREES DOWN AROUND COUNTY. TRAMPOLENE LAUNCHED.
&&
EVENT NUMBER PBZ1303639
15Local storm report, Dec 22, 2:40 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
240 AM EST SUN DEC 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM TSTM WND GST 1 WNW WHEELING 40.08N 80.71W
12/22/2013 M55 MPH OHIO WV ASOS
&&
EVENT NUMBER PBZ1303640
15Local storm report, Dec 22, 2:42 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
242 AM EST SUN DEC 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM TSTM WND DMG WHEELING 40.08N 80.70W
12/22/2013 OHIO WV FIRE DEPT/RESCUE
SCATTERED TREES DOWN
&&
EVENT NUMBER PBZ1303641
15The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 9:47 PM EST | Special Weather Statement | PBZ | Lawrence | 58 min |
| Dec 22, 1:58 AM EST | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer, Venango | 62 min |
| Dec 22, 2:11 AM EST | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence, Washington | 64 min |
| Dec 22, 2:37 AM EST | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Fayette, Greene and 3 more | 53 min |
| Dec 22, 3:26 AM EST | Severe Thunderstorm Warning | PBZ | Armstrong, Fayette, Indiana, Westmoreland | 49 min |
| Dec 22, 3:28 AM EST | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Forest, Indiana, Jefferson | 47 min |
| Dec 21, 10:36 PM EST | Areal Flood Warning | PBZ | Tuscarawas | 3 days |
| Dec 22, 1:05 AM EST | Special Weather Statement | PBZ | Carroll, Coshocton, Guernsey, Harrison, Muskingum, Noble and 1 more | 55 min |
| Dec 22, 1:16 AM EST | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Coshocton, Harrison, Tuscarawas | 59 min |
| Dec 22, 1:18 AM EST | Severe Thunderstorm Warning | PBZ | Belmont, Coshocton, Guernsey, Harrison, Monroe, Muskingum and 2 more | 27 min |
| Dec 22, 1:44 AM EST | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Jefferson, Monroe, Noble and 1 more | 61 min |
| Dec 22, 2:16 AM EST | Areal Flood Warning | PBZ | Tuscarawas | 8 hr |
| Dec 22, 5:34 AM EST | Areal Flood Advisory | PBZ | Coshocton | 6 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.